Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 1, NWS Birmingham, AL

January 29, 200839 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 29, 2008, 3:46 AM CST for 39 counties in Alabama. It took effect at Jan 29, 2008, 1:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:46 AM CST (09:46 UTC)
In effect from
Jan 29, 2008, 1:00 PM CST
Expired
Jan 30, 2008, 2:00 AM CST
In force
13 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3117 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 290946
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CST TUE JAN 29 2008

...WIND AND LAKE WIND ADVISORIES IN EFFECT FROM 10 AM TUESDAY TO 2
AM WEDNESDAY...

.BREEZY CONDITIONS EXPECTED ACROSS THE AREA TODAY AND INTO THE
EVENING. WINDS WILL INCREASE FROM THE SOUTH...TO 15 TO 20 MPH
WITH GUSTS OF 25 TO 30 MPH...DURING THE AFTERNOON. THE COLD FRONT
WILL APPROACH THE NORTHWEST AFTER 6 PM AND THEN QUICKLY PUSH
THROUGH THE STATE. LOOK FOR THE WINDS TO BE STRONGEST JUST AHEAD
AND ALONG THE FRONT AS IT SLIDES EAST...WITH WINDS SUSTAINED
GREATER THAN 20 MPH AND GUSTS IN EXCESS OF 30 MPH.

ALZ011>015-017>032-034-292215-
/O.NEW.KBMX.WI.Y.0001.080129T1900Z-080130T0800Z/
/O.EXT.KBMX.LW.Y.0005.080129T1600Z-080129T1900Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE
346 AM CST TUE JAN 29 2008

...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
1 PM CST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM
CST WEDNESDAY. 

SOUTH WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH...ARE EXPECTED THIS
AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE JUST AFTER
SUNSET...TO AROUND MIDNIGHT. WINDS WILL SWITCH TO THE NORTHWEST
WITH THE COLD FRONT PASSAGE...BEFORE DECREASING BY SUNRISE WEDNESDAY.

WIND SPEEDS ARE GENERALLY STRONGER OVER THE OPEN WATER DUE TO
LESS FRICTION...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING
TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

ALZ033-035>050-292215-
/O.EXT.KBMX.LW.Y.0005.080129T1600Z-080130T0800Z/
PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
346 AM CST TUE JAN 29 2008

...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
2 AM CST WEDNESDAY...

SOUTH WINDS AROUND 15 MPH...WITH GUSTS NEAR 25 MPH...ARE EXPECTED
THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE JUST AFTER
SUNSET...TO AROUND MIDNIGHT. WINDS WILL SWITCH TO THE NORTHWEST
WITH THE COLD FRONT PASSAGE...BEFORE DECREASING BY SUNRISE
WEDNESDAY.

WIND SPEEDS ARE GENERALLY STRONGER OVER THE OPEN WATER DUE TO
LESS FRICTION...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING
THIS AFTERNOON AND EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
4 follow-up statements
000 
WWUS74 KBMX 291925
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CST TUE JAN 29 2008

...BRISK GUSTY WINDS EXPECTED AHEAD OF AN APPROACHING COLD
FRONT...

.BREEZY CONDITIONS EXPECTED ACROSS THE AREA TODAY AND INTO THE
EVENING. SOUTH WINDS OF 15 TO 25 MPH WILL OCCUR AHEAD OF A COLD
FRONT. WIND GUSTS UP TO 35 MPH ARE POSSIBLE ACROSS NORTH ALABAMA.
THE COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA EARLY THIS
EVENING...AND THEN QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK
THE STRONGEST WINDS TO BE JUST AHEAD AND ALONG THE FRONT AS IT
SLIDES EAST.

ALZ011>015-017>032-034-300330-
/O.EXP.KBMX.LW.Y.0005.000000T0000Z-080129T1900Z/
/O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE
125 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...
...LAKE WIND ADVISORY HAS EXPIRED...

SOUTH WINDS AROUND 20 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED
THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE FROM 4 PM
UNTIL 10 PM. THE WINDS WILL SWITCH TO THE NORTHWEST WITH THE COLD
FRONT PASSAGE...DECREASING TOWARDS SUNRISE WEDNESDAY.

WIND SPEEDS ARE GENERALLY STRONGER OVER THE OPEN WATER DUE TO
LESS FRICTION...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING
TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$

ALZ033-035>050-300330-
/O.CON.KBMX.LW.Y.0005.000000T0000Z-080130T0800Z/
PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
125 PM CST TUE JAN 29 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST
WEDNESDAY...

SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED OVER AREA LAKES AND
WATERWAYS...SO EXTREME CAUTION SHOULD BE EXERCISED IF BOATING
THIS AFTERNOON AND EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS74 KBMX 300102
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CST TUE JAN 29 2008

...BRISK GUSTY WINDS EXPECTED AHEAD AND BEHIND THE APPROACHING
COLD FRONT...

.BREEZY CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. SOUTH WINDS
OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR AHEAD OF A
COLD FRONT. BEHIND THE FRONT...WINDS WILL BE 20 TO 30 MPH...WITH GUSTS 
UP TO 50 MPH ARE POSSIBLE ACROSS NORTH ALABAMA...GENERALLY NORTH
OF INTERSTATE 20. SOUTH OF INTERSTATE 20...THE WINDS WILL
SUSTAINED UP TO 25 MPH WITH GUSTS UP TO 40 MPH. THE COLD FRONT
WILL QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST
WINDS TO BE ALONG AND BEHIND THE FRONT. WINDS WILL GRADUALLY
DIMINISH FROM WEST TO EAST AS THE OVERNIGHT HOURS PROGRESS. 

ALZ033-035>050-300800-
/O.CAN.KBMX.LW.Y.0005.000000T0000Z-080130T0800Z/
/O.EXA.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
702 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 2 AM CST WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST WEDNESDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA.
AHEAD OF THE FRONT WINDS WILL EXCEED 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ011>015-017>032-034-300800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE
702 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

STRONG WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA.
AHEAD OF THE FRONT WINDS WILL EXCEED 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

16
000 
WWUS74 KBMX 300223
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 PM CST TUE JAN 29 2008

...BRISK GUSTY WINDS EXPECTED AHEAD AND BEHIND THE APPROACHING
COLD FRONT...

.BREEZY CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. SOUTH WINDS
OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR AHEAD OF A
COLD FRONT. BEHIND THE FRONT...WINDS WILL BE 20 TO 30 MPH...WITH
GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS NORTH ALABAMA...GENERALLY
NORTH OF INTERSTATE 20. SOUTH OF INTERSTATE 20...THE WINDS WILL
SUSTAINED UP TO 25 MPH WITH GUSTS UP TO 40 MPH. THE COLD FRONT
WILL QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST
WINDS TO BE ALONG AND BEHIND THE FRONT. WINDS WILL GRADUALLY
DIMINISH FROM WEST TO EAST AS THE OVERNIGHT HOURS PROGRESS.

ALZ015-023-300800-
/O.NEW.KBMX.HW.W.0001.080130T0223Z-080130T0400Z/
/O.EXT.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
WALKER-TUSCALOOSA-
INCLUDING THE CITIES OF...JASPER...TUSCALOOSA
823 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

STRONG WIND GUSTS OF UP TO 60 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS WALKER AND TUSCALOOSA COUNTIES AS IT
PASSES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ALZ011>014-017>022-024>032-034-300800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
MARION-LAMAR-FAYETTE-WINSTON-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...ONEONTA...GADSDEN...ANNISTON...
CENTRE...HEFLIN...CARROLLTON...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...
ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...CENTREVILLE
823 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

STRONG WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS NORTHERN PORTIONS OF CENTRAL
ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$

ALZ033-035>050-300800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
823 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS SOUTHERN PORTIONS OF CENTRAL
ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 300433
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 PM CST TUE JAN 29 2008

...BRISK GUSTY WINDS EXPECTED AHEAD AND BEHIND THE APPROACHING
COLD FRONT...

.BREEZY CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. SOUTH WINDS
OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR AHEAD OF A
COLD FRONT. BEHIND THE FRONT...WINDS WILL BE 20 TO 30 MPH...WITH
GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS NORTH ALABAMA...GENERALLY
NORTH OF INTERSTATE 20. SOUTH OF INTERSTATE 20...THE WINDS WILL
SUSTAINED UP TO 25 MPH WITH GUSTS UP TO 40 MPH. THE COLD FRONT
WILL QUICKLY PUSH THROUGH THE STATE OVERNIGHT. LOOK THE STRONGEST
WINDS TO BE ALONG AND BEHIND THE FRONT. WINDS WILL GRADUALLY
DIMINISH FROM WEST TO EAST AS THE OVERNIGHT HOURS PROGRESS.

ALZ011>015-017>032-034-300800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE
1033 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

STRONG WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS NORTHERN PORTIONS OF CENTRAL
ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$

ALZ033-035>050-300800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-080130T0800Z/
PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...MARION...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1033 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. 

STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED ALONG AND
BEHIND THE COLD FRONT ACROSS SOUTHERN PORTIONS OF CENTRAL
ALABAMA. AHEAD OF THE FRONT WINDS WILL EXCEED 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:40 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 28, 11:40 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CST MON JAN 28 2008

.UPDATE...06Z AVIATION DISCUSSION.

&&

.DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT.

CONDITIONS WILL BEGIN TO DETERIORATE A LITTLE MORE OVER THE NEXT
SEVERAL HOURS AS CLOUDS CONTINUE TO THICKEN ACROSS THE NORTHWEST AS
A COLD FRONT BEGINS TO APPROACH THE AREA. AHEAD OF THE FRONT... AT
THIS POINT NO CHANGE IN TIMING OF THE THE OVERALL PATTERN IN THE
FORECAST.

RAIN WILL BEGIN TO MOVE IN OVERNIGHT TONIGHT...MAINLY AFTER 4 AM...
FROM THE WEST. LOOK FOR THE HEAVIER RAIN AND THUNDERSTORMS TO MOVE
IN DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE THAT STRONG OR
EVEN SEVERE THUNDERSTORMS COULD OCCUR AHEAD OF THE FRONT....
ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE
MAIN AREA OF CONCERN FOR THE THREAT OF SEVERE STORMS IS ROUGHLY
ALONG AND NORTHWEST OF A LINE FROM LIVINGSTON...TO COKER...AND
JASPER.

ANOTHER CONCERN WITH THIS SYSTEM...WILL BE THE BREEZY SOUTHERLY
WINDS THAT WILL DEVELOP OUT AHEAD OF THE FRONT. THE WINDS WILL
INCREASE FROM THE SOUTH...TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30
MPH...DURING THE AFTERNOON. THE COLD FRONT WILL APPROACH THE
NORTHWEST AFTER 6 PM AND THEN QUICKLY PUSH THROUGH THE STATE. LOOK
FOR THE WINDS TO BE STRONGEST JUST AHEAD AND ALONG THE FRONT AS IT
SLIDES EAST...WITH WINDS SUSTAINED GREATER THAN 20 MPH AND GUSTS IN
EXCESS OF 30 MPH.

16

&&

.AVIATION...06Z TAF DISCUSSION.

BUSY TAFS NEXT 24 HOURS...PLENTY OF CHALLENGES. FIRST OFF WILL BE
DEVELOPMENT OF STRATUS DECK MODELS ARE INSISTING ON...AND HAVE TO
AGREE. INCREDIBLE L/L MOISTURE TRANSPORT SHOULD RESULT IN WIDESPREAD
MVFR CEILINGS BY MORNING. SOME HINTS THAT VFR CIGS ARE POSSIBLE IN
MET/FWC...BUT WILL ONLY BITE AT TCL...WHICH SHOULD BE IN THE DEEPER
MOISTURE. WITH SURGING MOISTURE AND INCREASING WINDS JUST OFF THE
DECK...LLWS IS OF SOME CONCERN...BUT WILL LEAVE OUT OF TAFS FOR NOW.

INCREASING PRESSURE GRADIENT DURING THE DAY SHOULD BRING STOUT AND
GUSTY SOUTHERLY WINDS...WHICH MAY CAUSE SOME CROSSWIND PROBLEMS AND
TOUGH RUNWAY CHOICES AT E/W RUNWAYS. LARGELY EXPECT MVFR CONDITIONS
UNTIL THE RAIN MOVES IN...ALTHOUGH MGM/TOI/ANB MAY BREAK OUT TO VFR
DURING THE DAY.

RAIN/SHOWER ONSET AND FROPA LOOKS JUST A TAD SLOWER...WILL HOLD OFF
ON PRECIP AT TCL UNTIL 18Z...BHM AND EET AT 20Z...ANB AT 22Z...AND
MGM/TOI UNTIL AFTER 00Z. STRONG TO SEVERE TSTMS POSSIBLE MAY CAUSE
TYPICAL TEMPO RESTRICTIONS...WITH STRONG TSTM WINDS OF MOST
CONCERN...BUT HELD ANY TEMPO CONDITIONS OUT OF TAFS RIGHT NOW FOR
BREVITY SAKE.

JD/81

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FROM 12 PM TUESDAY UNTIL 2 AM
WEDNESDAY FOR ALL ZONES.

&&
Hazardous weather outlook, Jan 28, 8:41 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 PM CST MON JAN 28 2008

ALZ011>015-017>050-300241-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
841 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON
AND EVENING ALONG AND AHEAD OF A COLD FRONT THAT WILL PASS THROUGH
THE AREA. AT THIS TIME...STRONG DAMAGING WINDS ARE THE MAIN THREAT...
PRIMARILY BETWEEN 2 PM AND 8 PM. THE MAIN AREA OF CONCERN FOR THE
THREAT OF SEVERE STORMS IS ROUGHLY ALONG AND NORTHWEST OF A LINE FROM
LIVINGSTON...TO COKER...AND JASPER.

ALSO ON TUESDAY...SOUTHERLY WINDS ARE EXPECTED TO INCREASE...
BECOMING STRONG AND GUSTY DURING THE AFTERNOON AHEAD OF THE COLD
FRONT...THEN SWING AROUND TO THE NORTHWEST IMMEDIATELY BEHIND THE
FRONT. WIND SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. A
LAKE WIND ADVISORY HAS ALREADY BEEN ISSUED...BUT MAY NEED TO BE
UPGRADED TO A WIND ADVISORY IF THE WINDS ARE ANY STRONGER THAN
CURRENTLY FORECAST.

LATER IN THE WEEK...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA THURSDAY EVENING THROUGH
FRIDAY MORNING. THERE ARE STILL MANY UNCERTAINTIES WITH THE SYSTEM...
AND THE TIMING AND STRENGTH OF THIS SYSTEM WILL LIKELY REQUIRE
ADJUSTMENT THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED DUE TO THE THREAT OF SEVERE THUNDERSTORMS TUESDAY
AFTERNOON AND EVENING...AND AGAIN THURSDAY NIGHT INTO FRIDAY.

JD/81

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 8:22 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more23 hr
Jan 29, 3:19 PM CSTFire Weather WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Jan 29, 4:26 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion34 min

Nearby

Wind Advisories in Alabama, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.